How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr-A-Greene Your Own Question
Dr-A-Greene, Psychologist
Category: Mental Health
Satisfied Customers: 309
Experience:  Clinical and Forensic Psychologist
Type Your Mental Health Question Here...
Dr-A-Greene is online now
A new question is answered every 9 seconds

Hi, I am a 49 year old woman who suffers from depression and

Resolved Question:

Hi, I am a 49 year old woman who suffers from depression and anxiety disorder. I was a registered nurse up to six years ago and this all hit me like a ton of bricks. Since that time I have been on Effexor XR 150 mg OD, and was unable to return to work as a nurse. I have a panic attack in stores, public places etc. I pretty much know where I can attempt to go and where not to. For example I would never go in a Walmart store. I can drive and enjoy visiting with family and have guests to my home often. My biggest issue is going to the doctor. I obviously need my pills renewed for a prescription, but it continues to get worse. I can hardly get through it and sometimes I just leave because no one understands. How do they expect people with these disorders to get help when you can't even get in the office? Since I started this medication I have gained weight and wondering if this is a possibility of them not working so well now? Before this weight gain I was coping much better in these situations. Maybe I need to increase the dosage? Also is there any way to prescriptions filled online?
Submitted: 4 years ago.
Category: Mental Health
Expert:  Dr-A-Greene replied 4 years ago.
There may be a way to do it online, but I wouldn't recommend it - especially with Effexor. Since Effexor is an SNRI, it affects norepinephrine too and one must be titrated up or down. I also must add that Effexor sounds like a bit of a strange choice for panic disorder in some ways. It can have an activating effect on a lot of patients, making the experience of anxiety worse. Have you considered switching to a classic SSRI like Prozac or Paxil or Zoloft? They can do wonders with panic and don't have the associated side effects that SNRI's do.
Dr-A-Greene and other Mental Health Specialists are ready to help you